Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 27, NWS Nashville, TN

May 1, 2011Montgomery County, Tennessee

NWS Nashville, TN issued this river flood warning at May 1, 2011, 4:18 PM CDT for Montgomery County, Tennessee. It took effect at May 4, 2011, 2:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 1, 2011, 4:18 PM CDT (21:18 UTC)
In effect from
May 4, 2011, 2:00 PM CDT
Expired
May 2, 2011, 4:10 PM CDT
In force
Issued by
NWS Nashville, TN
Flood severity
Minor

County Montgomery County, TN

The river

Written for the forecast point Cumberland River at Clarksville (CKVT1).

Action stage
40 ft
Minor stage
46 ft
Moderate stage
50 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WGUS44 KOHX 012118
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
418 PM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY

.THE CUMBERLAND RIVER NEAR CLARKSVILLE WILL CONTINUE ABOVE ACTION STAGE AND WILL REACH
FLOOD STAGE BY LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-020918-
/O.NEW.KOHX.FL.W.0027.110505T1000Z-110505T2000Z/
/CKVT1.1.ER.110505T1000Z.110505T1000Z.110505T1400Z.NO/
418 PM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 
* FLOOD WARNING FOR 
  THE CUMBERLAND RIVER AT CLARKSVILLE
* FROM LATE WEDNESDAY NIGHT UNTIL THURSDAY AFTERNOON.
* AT 03PM SUNDAY THE STAGE WAS...40.3 FEET 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 46.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO
  NEAR 46.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  LATE THURSDAY MORNING.
* AT 49.0 FEET...BOTH BANKS OF THE CUMBERLAND RIVER BEGIN TO OVERFLOW AND 
  SEVERAL SECONDARY ROADS ALONG THE RIVER WILL BE COVERED BY FLOOD WATERS.
* AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING 
  BEGINS IN CLARKSVILLE.
* AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS.

$$
2 follow-up statements
196 
WGUS84 KOHX 020919
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CDT MON MAY 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY 
 
. THE CUMBERLAND RIVER AT CLARKSVILLE WILL REMAIN ABOVE ACTION STAGE...AND RISE TO FLOOD STAGE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-022119-
/O.EXT.KOHX.FL.W.0027.110504T1900Z-110507T0100Z/
/CKVT1.1.ER.110504T1900Z.110505T1200Z.110506T1900Z.NO/
419 AM CDT MON MAY 2 2011

...FLOOD WARNING EXTENDED UNTIL 05/06 20:00...THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT CLARKSVILLE
* FROM WEDNESDAY EARLY AFTERNOON UNTIL FRIDAY AFTERNOON.
* AT 3 AM MONDAY THE STAGE WAS 40.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 46.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 46.8 FEET THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY EARLY AFTERNOON.
* AT 49.0 FEET...BOTH BANKS OF THE CUMBERLAND RIVER BEGIN TO OVERFLOW AND 
  SEVERAL SECONDARY ROADS ALONG THE RIVER WILL BE COVERED BY FLOOD WATERS.
* AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING 
  BEGINS IN CLARKSVILLE.
* AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS.


$$
545 
WGUS84 KOHX 022110
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT MON MAY 2 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY
 
.THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE BUT WATER LEVELS 
WILL REMAIN HIGH AND A FLOOD ADVISORY IS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-022140-
/O.CAN.KOHX.FL.W.0027.000000T0000Z-110502T2110Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
410 PM CDT MON MAY 2 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT CLARKSVILLE.
* A FLOOD ADVISORY IS NOW IN EFFECT.
* AT 03PM MONDAY THE STAGE WAS 41.1 FEET.
* THE RIVER IS FORECAST TO REMAIN AT 41 FEET THROUGH TOMORROW.
* FLOOD STAGE IS 46.0 FEET. 
* AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 1, 3:56 PM CDT, 22 minutes earlier.

Area forecast discussion, May 1, 3:56 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT SUN MAY 1 2011

.DISCUSSION...FRONTAL SYSTEM EXTENDS FROM NEAR INDIANAPOLIS TO PADUCAH
TO TEXARKANA AND HAS SHOWN LITTLE MOVEMENT IN THE LAST SEVERAL HOURS.
UPPER LEVEL IMPULSES CONTINUE TO RIPPLE NEWD THROUGH THE MS VALLEY
AND UP THE FRONT GENERATING SIGNIFICANT RAINFALL AND STRONG STORMS.
STRONG STORMS OVER WEST TN WILL LIKELY WEAKEN AS THEY ENCOUNTER SIGNIFICANT
CONVECTIVE INHIBITION OVER WRN MIDDLE TN. HOWEVER...A FEW STG/SVR
STORMS MAY MOVE INTO OUR WRN COUNTIES IN THE NEXT 2-3 HRS. THIS
STORMS WILL LIKELY PRODUCE SIGNIFICANT LOCALIZED RAINFALL FOR THE
WRN/NWRN COUNTIES DUE TO THE HIGH LEVELS OF PRECIP EFFICIENCY OVER
AR/WEST TN/WRN KY AND EXTREME NWRN MIDDLE TN.

FRONT INDICATES A VERY SLOW MOVEMENT THROUGH MONDAY. THEN AS THE
UPPER TROUGH OVER THE ROCKIES PRESSES EWD THROUGH THE PLAINS LATE MON
WE EXPECT THE FRONT TO MOVE EWD ON MON NGT AND TUE...FINALLY
MOVING OUT OF THE AREA ON TUE EVE.

BETWEEN NOW AND LATE TUE WE EXPECT 2-4 INCHES OF RAIN OVER THE NORTHWEST
COUNTIES...NORTH AND WEST OF NASHVILLE...AND 1-2 INCHES EVERYWHERE ELSE.
MUCH OF THIS RAIN WILL LIKELY FALL LATE MON NGT AND TUE MORNING.
THIS SITUATION IS PARTICULARLY ACUTE FOR THOSE LIVING NEAR RIVER
AND STREAMS IN THE NORTHWEST COUNTIES. DUE TO THE EXCESSIVE ANTECEDENT
RAINFALL OVER THE PAST WEEK IN THIS AREA...RIVER AND STREAM LEVELS
ARE RUNNING HIGH. THIS RAINFALL SITUATION WILL ONLY AGGRAVATE THIS
SITUATION.

HIGH PRESSURE RIDGE MOVES IN TUE NGT AND DRY CONDITIONS ARE
EXPECTED FOR MOST OF WED AND THU. ONLY WEAK CHANCES FOR RAIN ARE
EXPECTED FROM FRI ONWARD UNTIL THE NEXT FRONT THREATENS THE AREA
NEXT SUN NGT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      63  70  53  57 /  60  60  90  80
CLARKSVILLE    55  63  49  55 / 100  90 100  80
CROSSVILLE     61  75  59  62 /  30  40  60  90
COLUMBIA       64  73  57  59 /  50  60  80  80
LAWRENCEBURG   65  75  59  61 /  50  50  80  80
WAVERLY        59  65  50  57 /  80  80  90  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ005>007-022>026-
056-057.

&&

JLM
Hazardous weather outlook, May 1, 5:25 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT SUN MAY 1 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

EXPECT ONE ROUND OF SHOWERS AND THUNDERSTORMS...WITH LOCALLY
HEAVY RAINFALL...TO AFFECT THE MID STATE THIS MORNING...WITH
ANOTHER ROUND EXPECTED TO MOVE IN TONIGHT. WITH EACH PERIOD OF
HEAVY RAIN...THE POTENTIAL FOR LOCALIZED FLOODING WILL INCREASE.
THE HEAVIEST RAINS WILL OCCUR ACROSS THE NORTHWEST...WHERE A FLASH
FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD FRONT WILL MOVE SLOWLY THROUGH MIDDLE TENNESSEE ON MONDAY.
A LOW PRESSURE WILL TRACK OVER THE SOUTHEAST STATES LATE MONDAY
AND TUESDAY. THESE FACTORS WILL BRING WIDESPREAD RAIN AND
THUNDERSTORMS TO THE ENTIRE MID STATE LATE MONDAY THROUGH MUCH OF
TUESDAY. LOCALLY HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY
OVER THE NORTHWEST COUNTIES WERE CONDITIONS WILL BE MOST PRIMED
FOR FLOODING. A FEW STRONG STORMS WILL BE POSSIBLE AHEAD OF THE
FRONT...ALTHOUGH WIDESPREAD SEVERE WX IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

19

In the hours before

Special weather statement, May 1, 3:06 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT SUN MAY 1 2011

TNZ005-012030-
STEWART-
306 PM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MURRAY...MOVING NORTHEAST AT
50 MPH.

HEAVY RAINFALL AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:04 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart41 min
May 1, 3:17 AM CDTSevere Thunderstorm WarningOHXMontgomery28 min
May 1, 3:40 AM CDTFlash Flood WatchOHXBenton, Cheatham, Dickson, Hickman, Houston, Humphreys and 4 more55 hr
May 1, 4:37 AM CDTAreal Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart54 hr
May 1, 4:38 AM CDTFlash Flood WarningOHXBenton, Houston, Montgomery, Stewart3 hr
May 1, 8:32 AM CDTRiver Flood AdvisoryOHXBenton31 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.